Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#244192] of Thomas P. Witelski

search www.ams.org.

Papers Published

  1. Cohen, DS; Jr, ABW; Witelski, TP, Shock formation in a multidimensional viscoelastic diffusive system, SIAM Journal on Applied Mathematics, vol. 55 no. 2 (1995), pp. 348-368 [gz]
    (last updated on 2017/12/18)

    Abstract:
    We examine a model for non-Fickian 'sorption overshoot' behavior in diffusive polymer-penetrant systems. The equations of motion proposed by Cohen and White [SIAM J. Appl. Math., 51 (1991), pp. 472-483] are solved for two-dimensional problems using matched asymptotic expansions. The phenomenon of shock formation predicted by the model is examined and contrasted with similar behavior in classical reaction-diffusion systems. Mass uptake curves produced by the model are examined and shown to compare favorably with experimental observations.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320